Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 201, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 27, 2005, 5:18 PM MDT for San Miguel County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2005, 5:18 PM MDT (23:18 UTC)
- Expired
- Aug 27, 2005, 6:15 PM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 128 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2966 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 272318
SVRABQ
NMC047-280015-
/O.NEW.KABQ.SV.W.0201.050827T2318Z-050828T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 PM MDT SAT AUG 27 2005
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 615 PM MDT
* AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER
NORTH CENTRAL SAN MIGUEL COUNTY...OR ABOUT 21 MILES SOUTHEAST OF
WAGON MOUND...AND MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTH CENTRAL SAN MIGUEL COUNTY AROUND 530 PM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
LAT...LON 3558 10410 3546 10441 3558 10450 3579 10464
3579 10420
$$
231 follow-up statement
000
WWUS55 KABQ 272348
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 PM MDT SAT AUG 27 2005
NMC047-280015-
/O.CON.KABQ.SV.W.0201.000000T0000Z-050828T0015Z/
SAN MIGUEL-
548 PM MDT SAT AUG 27 2005
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SAN MIGUEL COUNTY UNTIL 615 PM MDT...
AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED OVER NORTH CENTRAL SAN MIGUEL COUNTY...OR ABOUT 24 MILES WEST
OF MOSQUERO...MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTH CENTRAL SAN MIGUEL COUNTY AROUND 600 PM MDT...
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
LAT...LON 3558 10410 3546 10441 3558 10450 3579 10464
3579 10420
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:00 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 27, 3:00 PM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT AUG 27 2005 .DISCUSSION...GOES SOUNDER IMAGERY INDICATES DRYING CONTINUES TO SPREAD SOUTHWARD INTO GILA AND NORTHERN AND CENTRAL NEW MEXICO. DESPITE THIS AND DECREASING DEWPOINTS OVER LAST 24 HRS...THUNDERSTORMS MANAGED TO FIRE OVER THE NORTHERN MOUNTAINS BEFORE NOON...UNLIKE ON FRIDAY. ALTHOUGH SHORTWAVE RESPONSIBLE FOR LAST NIGHTS STRONG THUNDERSTORMS IN NORTHEAST NEW MEXICO HAS EXITED...ANOTHER SHORTWAVE IS EVIDENT IN THE WATER VAPOR IMAGERY AS WELL AS OBSERVED DATA...AND PICKED UP BY MORNING MODEL RUNS. TIMING OF THIS WAVE RESULTING IN UPTICK IN ACTIVITY THIS AFTERNOON/EVENING OVER THE NORTHERN MOUNTAINS AND NORTHEAST. DESPITE THE LOW LEVEL SOUTHWEST WINDS OVER NORTHEAST NEW MEXICO THIS MORNING...RUC DEPICTS AREA OF LOWERING PRESSURE/SURFACE TROUGHING DEVELOPING IN ADVANCE OF THE APPROACHING SHORTWAVE. MSAS PRESSURE CHANGE PLOT SHOWING THIS TREND...AND FEEL A LOW LEVEL SOUTHEAST FLOW MAY DEVELOP LATE IN THE AFTERNOON. THEREFORE...WOULD NOT BE SURPRISED TO SEE ISOLATED STRONG TO SEVERE STORMS BREAK OUT EAST OF THE INTERSTATE 25 CORRIDOR OVER THE NORTHEAST LATE IN THE DAY WITH THE FOCUS OF MORE FAVORABLE INSTABILITY/MOISTURE SHIFTING INTO THE EAST CENTRAL DURING THE EVENING AS THE SHORTWAVE DIGS FARTHER SOUTHEASTWARD INTO THE STATE PER FORECAST MODELS. ACTIVITY MAY PERSIST INTO LATE NIGHT HOURS...WHICH IS WELL COVERED IN CURRENT GRIDS. SUNDAY LOOKS TO BE ACTIVE AS WELL...MORE ACROSS THE SOUTHEAST TWO THIRDS OF THE FORECAST AREA AS THE RIDGE AMPLIFIES TO OUR WEST AND UPPER FLOW BECOMES NORTH TO NORTHEAST BY EARLY MONDAY. MONDAY STILL APPEARS TO BE A DOWN DAY...WITH THE MIDWEEK PERIOD...WED/THURS...BECOMING MORE ACTIVE AGAIN AS UPPER FLOW SHIFTS TO SOUTHWEST TO WEST AND ANOTHER BOUNDARY SLIDES INTO THE PLAINS. THERE MAY BE SOME POTENTIAL FOR SUBTROPICAL MOISTURE TO RETURN LATE NEXT WEEK...WITH THE UPPER HIGH CENTER FORECASTED OVER TEXAS/OKLAHOMA. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 89 54 91 / 10 0 0 0 GALLUP.......................... 46 85 45 87 / 0 10 0 0 GRANTS.......................... 48 86 46 87 / 10 10 10 0 GLENWOOD........................ 53 91 53 92 / 10 20 10 10 CHAMA........................... 41 77 41 80 / 10 20 10 0 LOS ALAMOS...................... 50 82 49 83 / 10 10 10 0 RED RIVER....................... 37 72 36 73 / 20 30 20 10 TAOS............................ 45 79 43 83 / 10 20 20 0 SANTA FE........................ 52 82 51 84 / 10 30 20 0 SANTA FE AIRPORT................ 55 83 54 86 / 10 20 20 0 ESPANOLA........................ 53 85 50 87 / 10 10 20 0 ALBUQUERQUE HEIGHTS............. 64 86 64 87 / 10 10 20 0 ALBUQUERQUE VALLEY.............. 57 88 58 89 / 10 10 20 0 ALBUQUERQUE FOOTHILLS........... 62 83 61 85 / 10 10 20 0 ALBUQUERQUE WEST MESA........... 64 88 64 88 / 10 10 20 0 SOCORRO......................... 61 90 60 90 / 10 10 20 0 SANDIA PARK/CEDAR CREST......... 54 80 54 83 / 20 30 20 10 MORIARTY/ESTANCIA............... 52 82 49 84 / 20 40 20 10 CARRIZOZO....................... 59 87 59 88 / 20 10 20 0 RUIDOSO......................... 52 78 52 78 / 30 40 30 20 RATON........................... 49 80 46 85 / 40 40 20 0 LAS VEGAS....................... 51 78 49 83 / 30 40 30 10 ROY............................. 55 79 54 83 / 40 40 20 0 CLAYTON......................... 59 80 58 87 / 40 30 20 0 SANTA ROSA...................... 60 85 58 87 / 40 30 40 10 TUCUMCARI....................... 63 85 61 90 / 50 30 30 0 FORT SUMNER..................... 63 85 59 86 / 40 30 40 10 CLOVIS.......................... 65 84 60 87 / 50 40 40 10 PORTALES........................ 65 86 61 88 / 50 40 40 10 ROSWELL......................... 68 91 65 91 / 40 30 40 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 27, 6:00 AM MDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT AUG 27 2005 NMZ001>021-026-281200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SAT AUG 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS THIS AFTERNOON AND ESPECIALLY TONIGHT. HAILSTONES UP TO THE SIZE OF A QUARTER AND WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE THE PRIMARY THREATS. HOWEVER...HEAVY RAIN FROM ANY OF THE SLOW MOVING THUNDERSTORMS COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... DISTURBANCES IN THE NORTHWEST FLOW ALOFT COMBINED WITH A LOW LEVEL UPSLOPE FLOW WILL CREATE AN ENVIRONMENT FAVORABLE FOR A FEW SEVERE THUNDERSTORMS ACROSS THE EASTERN HALF NEW MEXICO SUNDAY AFTERNOON AND NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WARNINGS...WATCHES AND ADVISORIES FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER TO THE NWS OFFICE IN ALBUQUERQUE. CONTACT OUR OFFICE TOLL FREE AT 1-888-386-7637 OR VISIT WWW.SRH.NOAA.GOV/ABQ AND CLICK ON SUBMIT STORM REPORTS. KJ
In the hours before
Special weather statement, Aug 27, 2:58 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 PM MDT SAT AUG 27 2005 NMZ005-272200- NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING OVER SOUTHERN COLFAX COUNTY... AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES WEST OF SPRINGER. MOVEMENT WAS SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MIAMI AND INTERSTATE 25 BETWEEN WAGON MOUND AND SPRINGER. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
Special weather statement, Aug 27, 3:13 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 313 PM MDT SAT AUG 27 2005 NMZ005-007-272215- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING OVER NORTHWESTERN UNION COUNTY... AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR FOLSOM. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN UNION COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
Special weather statement, Aug 27, 3:50 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 350 PM MDT SAT AUG 27 2005 NMZ005-012-272245- CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING SOUTH CENTRAL SAN MIGUEL COUNTY... AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES WEST OF VARIADERO. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CONCHAS. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 23
Special weather statement, Aug 27, 4:13 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 413 PM MDT SAT AUG 27 2005 NMZ021-272315- CURRY COUNTY- ...STRONG THUNDERSTORM MOVING OVER EASTERN CURRY COUNTY... AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES SOUTH OF BELLVIEW. MOVEMENT WAS SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLEASANT HILL. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 23
Special weather statement, Aug 27, 4:24 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 424 PM MDT SAT AUG 27 2005 NMZ017-272330- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- ...STRONG THUNDERSTORM MOVING SOUTHERN LINCOLN COUNTY... AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR BONITO LAKE. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALTO...ANGUS...GLENCOE... NOGAL AND RUIDOSO DOWNS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 11:23 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 67 min |
| Aug 27, 3:31 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 44 min |
| Aug 27, 3:46 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 59 min |
| Aug 27, 4:48 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 57 min |
| Aug 27, 5:11 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 52 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.